Our expert says:
Hello Ghost2, I wouldn't expect this to be routine, but it's not unusual. Diazepam is a commonly used sedative-tranquilizer used for various reasons. In some ways it's like a more respectable variation on Gin and Tonic : it tends to have a fairly rapid onset effect of relaxation and less anxiety and it's sedative, and can make you drowsy. It can also reduce your reaction times, and concentration, and driving ability, so one needs to be cautious.
After taking it for a couple of months or more, there is an increasing risk of becoming dependent on it, and finding it harder to stop taking it, but it sounds as though you managed that just fine. After surgery, it may be thought useful if you are more calm and drowsy, when you will, anyway, be needing to lie around or sit around for a while.
If any significant degree of anxiety returns, there are, I think, better ways of dealing with it, rather than returning to diazepam / valium or it's relatives.
Some doctors also think diazepam can be helpful in producing a degree of muscle relaxation in a situation such as yours was, but in fact it actually does this only at higher doses which would make you unsteady on your feet, which would probably not be a good idea, and the extent of the useful impact on muscle tension is minimal at these normal doses
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.